Virginia, 2013Damaging Winds and Lightning Strike in Virginia, June 26, 2013
June 26, 2013 · NWS AKQ · 4 events in 4 counties and zones
Scattered showers and thunderstorms developed along a lee side trough in a warm and unstable airmass.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered showers and thunderstorms developed along a lee side trough in a warm and unstable airmass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 26, 3:09 PM EST, 21 minutes earlier.
Area forecast discussion, Jun 26, 3:09 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
409 PM EDT WED JUN 26 2013
.SYNOPSIS...
HIGH PRESSURE REMAINS ANCHORED OFF THE SOUTHEAST COAST THROUGH
THURSDAY. LOW PRESSURE LIFTS NORTHEAST ACROSS THE EASTERN GREAT
LAKES LATER THIS WEEK. THE TRAILING COLD FRONT WILL APPROACH FROM
THE WEST...THEN STALL OVER THE AREA THURSDAY NIGHT THROUGH THE
WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT WATER VAPOR IMAGERY SHOWS A SHORTWAVE TROUGH DIGGING ACROSS
THE EASTERN GREAT LAKES WITH THE ATTENDANT TROUGH AXIS EXTENDING S
ACROSS THE CENTRAL APPALACHIANS. THIS HAS TRIGGERED CONVECTIVE
DEVELOPMENT OVER THE HIGHER TERRAIN WITH A LEADING CLUSTER
PROPAGATING FROM NORTHERN VA TOWARD MD. UPSTREAM THUNDERSTORMS ARE
EXPECTED TO PROPAGATE ESE ACROSS THE LOCAL AREA THIS EVENING AS THE
TROUGH PROGRESSES TO THE EAST. THE LATEST MESOANALYSIS SHOWS
2500-3000 J/KG OF MLCAPE ACROSS MUCH OF THE AREA. HOWEVER...DEEP
LAYER SHEAR IS RATHER WEAK...AND THIS WILL MAKE IT DIFFICULT FOR
LONG-LIVED ORGANIZED UPDRAFTS...LIMITING THE SEVERE POTENTIAL TO
LOCALIZED MICROBURSTS IN THE PRESENCE OF A WELL MIXED BOUNDARY LAYER.
SCATTERED THUNDERSTORMS SHOULD PROGRESS TOWARD THE COAST LATER THIS
EVENING AND STEADILY WEAKEN LATER ON AS INSTABILITY DECREASES. ANY
REMAINING CONVECTIVE ACTIVITY SHOULD DIMINISH AFTER MIDNIGHT GIVING
WAY TO A PARTLY CLOUDY WARM AND HUMID NIGHT. LOWS SHOULD RANGE FROM
70-75.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
THE MID-LEVEL FLOW AMPLIFIES OVER THE CONUS THURSDAY GENERATING
TROUGHING DOWNSTREAM OF THE UPPER GREAT LAKES SE INTO THE MID
ATLANTIC REGION BY THURSDAY AFTERNOON. THE DIGGING MID/UPPER LEVEL
TROUGH WILL RESULT IN THE AMPLIFICATION OF THE BERMUDA HIGH
OFFSHORE. A MORE DEFINED SHORTWAVE TROUGH AND TRAILING FRONTAL ZONE
WILL CROSS THE REGION THURSDAY AFTERNOON AND EVENING...BEFORE
STALLING NEAR THE COAST FRIDAY AND SATURDAY DUE TO THE RESULT OF THE
AFOREMENTIONED AMPLIFICATION OF THE LONGWAVE PATTERN. LIKELY POPS OVER
THE NW PORTION OF THE AREA THURSDAY AFTERNOON ARE FORECAST TO SHIFT
TO THE COAST BY THURSDAY EVENING. A SSW WIND WILL BECOME GUSTY
(20-25 MPH) THROUGH THE DAY AS THE FRONT APPROACHES FROM THE WEST
AND THE PRESSURE GRADIENT TIGHTENS.
AS FOR SEVERE POTENTIAL THURSDAY AFTERNOON/EVENING...SPC HAS
REINTRODUCED SLIGHT RISK FOR MUCH OF THE AREA WITH THE EXCEPTION OF
SE VA AND NE NC. THE FLOW WITHIN THE 700-500MB LAYER INCREASES TO
AROUND 25-30KT AHEAD OF THE SHORTWAVE. INSTABILITY SHOULD BE SIMILAR
TO TODAY AS THERE WILL BE LITTLE CHANGE WITHING THE AMBIENT AIRMASS.
THIS COMBINED WITH SOMEWHAT ENHANCED MID-LEVEL FLOW SHOULD ALLOW FOR
MORE ORGANIZED UPDRAFTS. AGAIN...THE PRIMARY THREAT WILL BE STRONG
WIND GUSTS WITH UNIDIRECTIONAL FLOW AND A WELL MIXED BOUNDARY LAYER.
A SECONDARY WAVE SWINGS THROUGH FRIDAY AFTERNOON AFTERNOON AND
EVENING...WITH 50-60% POPS FORECAST ACROSS THE AREA. THE FOCUS
SHIFTS MAINLY TOWARD THE COAST SATURDAY.
AS FOR TEMPERATURES...HIGHS SHOULD SLOWLY TREND DOWNWARD FROM THE
LOW 90S THURSDAY TO THE UPPER 80S BY SATURDAY DUE TO FALLING HEIGHTS
AND CLOUD COVER/OCCASIONAL SHOWERS AND THUNDERSTORMS. DEWPOINTS WILL
LINGER IN THE LOW 70S MAINTAINING A HUMID AIRMASS. LOWS SHOULD RANGE
FROM 70-75.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MEDIUM RANGE MODELS STILL PRODUCING THE LIKELIHOOD OF A PROLONGED
PERIOD OF RAINFALL ACROSS THE MID ATLANTIC REGION. ENERGY
OVERRUNNING A HIGHLY ANOMALOUS WRN CONUS RIDGE WILL DEVELOP A
STRONG...HIGHLY ANOMALOUS TROUGH OVER THE CNTRL AND ERN CONUS FOR
THE EXTENDED PERIOD. ADDITIONAL ENERGY WILL DIVE DOWN THE BACKSIDE
OF THE MID LEVEL TROUGH INTO THE DEEP SOUTH SUNDAY...DEVELOPING A
STRONG (+2 TO +3 STD DEV) CLOSED LOW OVER THE LOWER MS VALLEY.
STRONG BLOCKING HIGH OVER THE WRN ATLANTIC WILL CAUSE THE SYSTEM TO
RETROGRADE WWD THROUGH TUESDAY MORNING. SYSTEM IS THEN FORECAST TO
OPEN AND LIFT OVER THE GREAT LAKES TUES-WEDS. THE RESULT WILL BE
DEEP SWLY FLOW INTO THE MID ATLANTIC REGION. PRECIP WATERS WILL
REACH UPWARDS OF +1 STD DEV. MEANWHILE...SFC FRONT WILL RETROGRADE
WWD INTO CNTRL VA SUNDAY...REMAINING NEARLY STATIONARY THROUGH
WEDNESDAY. WITH ALL THAT SAID...EXPECT PERIODS OF SHOWERS AND
THUNDERSTORMS ACROSS THE LOCAL AREA THROUGH WEDS AS WAVES LIFT ALONG
THE FRONTAL BOUNDARY. 850-700MB MOISTURE FLUX (+2-3 STD DEV) WILL
EXIST ALONG THE COAST SUN-TUES...WHICH COULD LEAD TO PERIOD OF HEAVY
RAINFALL. THETA-E ADVECTION AND WARM/MOIST AIRMASS WILL PRODUCE A
MARGINALLY UNSTABLE AIRMASS EACH AFTERNOON FOR CONVECTION. THE MAIN
QUESTION WILL BE HOW FAR WEST BERMUDA HIGH IS ABLE TO BUILD...IF AT
ALL...INTO THE REGION NEXT WEEK. THIS COULD SHIFT THE HEAVIEST RAIN
POTENTIAL FARTHER INLAND.
ABUNDANT CLOUD COVER AND SHOWERS WILL PREVENT AFTERNOON TEMPS FROM
REACHING THEIR FULL POTENTIAL...SO HAVE TRENDED FORECAST BELOW
LATEST GUIDANCE. THE RESULT WILL BE TEMPS GENERALLY IN THE MID 80S
(SLIGHTLY BELOW NORMAL). REGARDLESS...DEWPOINTS IN THE LOW 70S WILL
PRODUCE A WARM/HUMID AIRMASS. MILD OVERNIGHT WITH TEMPS IN THE UPPER
60S/LOW 70S.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR WILL GENERALLY PREVAIL ACROSS THE REGION THE NEXT FEW DAYS.
HOWEVER...THERE WILL BE SEVERAL OPPORTUNITIES FOR SHWRS/TSTMS...WITH
ATTENDANT SHORT-LIVED MVFR/PSBL IFR. MESOSCALE MODELS HAVING
DIFFICULTY RESOLVING TSTM EVOLUTION THROUGH 06Z...BUT GENERALLY
AGREE THAT THE BEST CHANCE WILL BE AT KRIC. KSBY/KPHF ALSO APPEAR TO
HAVE SOME POTENTIAL FOR TSTMS IN THE 23Z-01Z TIME FRAME...BUT NOT
ENOUGH CONFIDENCE TO PLACE DIRECTLY INTO TAF.
UNSETTLED WEATHER ANTICIPATED DURING THE WEEKEND...WITH UPR TROF
DVLPG WEST OF THE APPALACHIANS. VFR WILL PREVAIL MOST OF THE
TIME...ALTHOUGH PERIODS OF MVFR/IFR CAN BE EXPECTED IN SHWRS/TSTMS
DURING THE PERIOD.
&&
.MARINE...
HIGH PRESSURE LOCATED OVER THE WRN ATLANTIC WILL CONTINUE TO
INFLUENCE THE WATERS TODAY. S/SW WINDS GENERALLY 10-15 KT WILL
CONTINUE THROUGH THE AFTERNOON WITH SEAS AOB 3 FT AND WAVES AOB 2
FT. A WARM/MOIST AND UNSTABLE AIRMASS WILL PRODUCE SCATTERED
SHOWERS/THUNDERSTORMS OVER THE WATERS TONIGHT. SOME OF THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS. LOW LEVEL
PRESSURE GRADIENT WILL TIGHTEN OVERNIGHT AS LOW PRESSURE LIFTS OVER
THE GREAT LAKES REGION. WHILE WATER TEMPS HAVE WARMED CONSIDERABLY
IN THE BAY/RIVERS/SOUND...STILL EXPECT A STRONG LOW LEVEL INVERSION
TO PREVENT HIGHER VELOCITY WINDS FROM MIXING TO THE WATER. THUS HAVE
CAPPED WINDS AT 15 KT TONIGHT OVER THE BAY AND 20 KT OVER THE
COASTAL WATERS. A FEW GUSTS MAY REACH 20 KT...ESPECIALLY TOWARD THURS
MORNING...BUT WIDESPREAD SCA CONDS NOT ANTICIPATED ATTM.
A COLD FRONT WILL APPROACH THE REGION THURS NIGHT/FRI BEFORE
STALLING ALONG THE COAST FRI MORNING. ANOTHER ROUND OF MARGINAL SCA
CONDS POSSIBLE LATE THURS THROUGH FRI MORNING. SEAS ALSO EXPECTED TO
REACH UP TO 6 FT 20 NM OUT THURS NIGHT. WILL HOLD OFF ON HEADLINES
FOR THE AFTERNOON PACKAGE AS IT REMAINS THIRD PERIOD AND WINDS ARE
MARGINAL. THEREAFTER...A PROLONGED PERIOD OF UNSETTLED WEATHER IS
EXPECTED AS A STRONG UPPER LOW DEVELOPS OVER THE MIDWEST AND THE
STALLED FRONT RETROGRADES OVER CNTRL VA. EXPECT SEVERAL ROUNDS OF
SHOWERS AND THUNDERSTORMS OVER THE WATER THROUGH EARLY NEXT WEEK.
WINDS EXPECTED TO REMAIN SUB SCA.
&&
.EQUIPMENT...
RICHMOND ASOS WILL BE CHECKED BY TECHNICIANS LATER IN THE WEEK TO
ADDRESS UNREPRESENTATIVE AFTN HIGH TEMPERATURES.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.
&&
SYNOPSIS...AJZ/LKB
NEAR TERM...AJZ
SHORT TERM...AJZ/LKB
LONG TERM...SAM
AVIATION...WRS
MARINE...SAM
EQUIPMENT...AKQ
Hazardous weather outlook, Jun 26, 2:25 PM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
325 PM EDT WED JUN 26 2013
MDZ021>025-VAZ048-049-060>094-099-100-271930-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA-
325 PM EDT WED JUN 26 2013
...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF
VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT. A FEW STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND HAIL. IN ADDITION...LOCALLY HEAVY
DOWNPOURS MAY LEAD TO MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ012>017-030>032-102-VAZ095>098-271930-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
325 PM EDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL
BRING LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A COLD FRONT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY
AFTERNOON THROUGH FRIDAY NIGHT. A FEW STORMS WILL BE CAPABLE OF
PRODUCING STRONG WIND GUSTS AND HAIL. IN ADDITION...LOCALLY HEAVY
DOWNPOURS MAY LEAD TO MINOR FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ633-634-638-654-656-658-271930-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
325 PM EDT WED JUN 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER CHESAPEAKE
BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND AND THE
EASTERN JAMES RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ630>632-635>637-650-652-271930-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
325 PM EDT WED JUN 26 2013
...SEVERE THUNDERSTORM WATCH 373 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER
AND THE EASTERN YORK RIVER.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 2:05 PM EST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT WED JUN 26 2013
VAZ064-074-075-262000-
CAROLINE VA-ESSEX VA-WESTMORELAND VA-
305 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS MOVING TOWARD CAROLINE COUNTY...AND INTERIOR
SECTIONS OF THE NORTHERN NECK...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF STAFFORD TO 10 MILES
NORTHEAST OF MINERAL...MOVING EAST AT 35 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR...LADYSMITH AROUND 320 PM EDT...MILFORD
AROUND 330 PM EDT...FORT A.P. HILL AROUND 335 PM EDT...PORT ROYAL
AROUND 340 PM EDT...COLONIAL BEACH AROUND 355 PM EDT...AND CHAMPLAIN
AROUND 400 PM EDT.
WIND GUSTS TO 45 MPH...AND PERIOD OF HEAVY RAINFALL...AND CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3822 7695 3820 7692 3794 7697 3797 7711
3796 7717 3801 7762 3825 7737 3826 7734
3823 7728 3826 7726 3825 7723 3819 7724
3821 7722 3817 7717 3816 7707 3826 7705
3828 7696
WRSSpecial weather statement, Jun 26, 2:51 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
351 PM EDT WED JUN 26 2013
VAZ048-049-062-262045-
FLUVANNA-GOOCHLAND-LOUISA-
351 PM EDT WED JUN 26 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS LOUISA...FLUVANNA AND
GOOCHLAND COUNTIES THROUGH 445 PM EDT...
AT 350 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF WALDROP TO
17 MILES WEST OF ANTIOCH...OR ALONG A LINE EXTENDING FROM 17 MILES
NORTH OF PALMYRA TO 25 MILES NORTH OF BENT CREEK...MOVING EAST AT 25
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...WALDROP...GREEN
SPRINGS...ZION CROSSROADS...VAWTER CORNER...WILDWOOD...LOUISA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3814 7821 3814 7812 3816 7810 3814 7806
3815 7800 3812 7797 3810 7783 3803 7773
3777 7816 3781 7848
ALBRIGHTSpecial weather statement, Jun 26, 3:00 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT WED JUN 26 2013
VAZ064-072>077-262100-
CAROLINE-ESSEX-KING AND QUEEN-KING
WILLIAM-NORTHUMBERLAND-RICHMOND-WESTMORELAND-
400 PM EDT WED JUN 26 2013
...THUNDERSTORMS WILL MOVE ACROSS
WESTMORELAND...ESSEX...RICHMOND...KING AND QUEEN...KING
WILLIAM...NORTHUMBERLAND AND CAROLINE COUNTIES THROUGH 500 PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
SCATTERED ALONG A LINE EXTENDING FROM POTOMAC BEACH TO LORETTO TO
DUANE FORK...OR ALONG A LINE EXTENDING FROM COLONIAL BEACH TO 6
MILES NORTH OF CHAMPLAIN TO 10 MILES SOUTHEAST OF MILFORD...MOVING
EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...POTOMAC MILLS...
NEWTOWN...WESTMORELAND STATE...STRATFORD HALL...MONTROSS...TEMPLEMAN.
HAZARDS INCLUDE...
GUSTY WINDS TO 45 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
LAT...LON 3827 7696 3822 7695 3818 7687 3816 7660
3811 7659 3808 7653 3803 7651 3802 7645
3784 7674 3788 7735 3810 7713 3816 7712
3816 7707 3826 7705 3828 7699
ALBRIGHTSpecial weather statement, Jun 26, 3:10 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT WED JUN 26 2013
VAZ048-049-062-262100-
FLUVANNA-GOOCHLAND-LOUISA-
410 PM EDT WED JUN 26 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS LOUISA...FLUVANNA AND
GOOCHLAND COUNTIES THROUGH 500 PM EDT...
AT 410 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE MONTICELLO...OR ABOUT 7 MILES NORTHWEST OF PALMYRA...MOVING EAST
AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...UNION MILLS...
WILDWOOD...TROY...ZION CROSSROADS...KENTS STORE...FERNCLIFF.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3805 7827 3807 7797 3781 7807 3787 7843
ALBRIGHT
Local storm report, Jun 26, 3:23 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG POTOMAC BEACH 38.27N 76.99W
06/26/2013 WESTMORELAND VA TRAINED SPOTTER
TREE DOWN ON POWER LINE BLOCKING ROAD..MEASURED 45 MPH
WIND GUST NEARBY
&&
EVENT NUMBER AKQ1300785
LALEXANDThunderstorm Wind, Fluvanna
- When
- June 26, 3:30 PM EST to 3:40 PM EST
- Where
- Fluvanna County, 1.6 mi W of Wildwood to 0.69 mi S of Wildwood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.981, -78.249
Trees were downed onto Route 250 near Zion Crossroads.
Thunderstorm Wind, Goochland
- When
- June 26, 3:46 PM EST to 3:56 PM EST
- Where
- Goochland County, 3.52 mi NW of Hadensville to 2.59 mi NW of Hadensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- State Official
- Coordinates
- 37.870, -78.040
A tree was downed onto State Route 699.
Lightning, Chesterfield
- When
- June 26, 5:50 PM EST
- Where
- Chesterfield County, 3.15 mi W of Ampt Hill
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 37.454, -77.507
Lightning struck a tree, causing the tree to fall onto an apartment roof. The roof sustain minor damage.
Thunderstorm Wind, Prince George
- When
- June 26, 6:22 PM EST to 6:30 PM EST
- Where
- Prince George County, 3.58 mi WNW of Garysville to 3.21 mi WNW of Garysville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 37.270, -77.210
Trees were downed near Rivers Edge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 464696, 464695, 464700, 464698.